A vector functional equation and linear differential equations. (English) Zbl 0593.39006

Given an open real interval I, an integer \(n\geq 2\) and a function \(y:I\to {\mathbb{R}}^ n\) of the class \(C^{2n-1}\) with Wroński determinant different from zero on I, consider the set \(G_ 0(y)\) of all diffeomorphisms h of the class \(C^ n\) mapping I onto itself and such that there exists a regular n by n matrix A and a nonvanishing function f:I\(\to {\mathbb{R}}\) of the class \(C^ n\) such that \(y(x)=Af(x)y[h(x)]\) for all \(x\in I\). This set \(G_ 0(y)\) with the composition rule forms a group which is \(C^ n\)-conjugate to a (topologically) closed subgroup of the fundamental group F. (Here by a subgroup of F the author means a subset of F or a subset of restrictions of functions from F to an interval, that is a group with respect to the composition.) The maximal case where \(G_ 0(y)\) is \(C^ n\)-conjugate to F occurs exactly when \(y(x)=D\beta (x)([\sin \gamma (x)]^{n-1},[\sin \gamma (x)]^{n-2}\cdot \cos \gamma (x),...,[\cos \gamma (x)]^{n-1})\) for every \(x\in I\), where D is a regular n by n matrix, \(\beta\) :I\(\to {\mathbb{R}}\) is a nonvanishing function of the class \(C^ n\), and \(\gamma\) is a diffeomorphism of the class \(C^ n\) mapping I onto \({\mathbb{R}}\).
Reviewer: K.Baron


39B62 Functional inequalities, including subadditivity, convexity, etc.
34A30 Linear ordinary differential equations and systems
34C20 Transformation and reduction of ordinary differential equations and systems, normal forms
Full Text: DOI EuDML


[1] Aczél, J.,Lectures of functional equations and their applications. Academic Press, New York-London, 1966. · Zbl 0139.09301
[2] Blanton, G. andBaker, J.A.,Iteration groups generated by C n functions. Arch. Math.18 (1982), 121–128. · Zbl 0518.26002
[3] Boruvka, O.,Linear differential transformations of the second order. The English University Press, London, 1971. · Zbl 0222.34002
[4] Boruvka, O.,Sur une classe des groupes continus à un paramètre formés des functions réeles d’une variable. Ann. Polon. Math.42 (1982), 27–37.
[5] Choczewski, B.,On differentiable solutions of a functional equation. Ann. Polon. Math.13 (1963), 133–138. · Zbl 0118.32401
[6] Kuczma. M.,Functional equations in a single variable. Monografie Mat., Tom 46, PWN, Warsaw, 1968. · Zbl 0196.16403
[7] Neuman, F.,On solutions of the vector functional equation y({\(\xi\)}(x))=f(x){\(\cdot\)}A{\(\cdot\)}y(x).Aequationes Math. 16 (1977), 245–257. · Zbl 0375.34013
[8] Neuman, F.,Criterion of global equivalence of linear differential equations. Proc. Roy. Soc. Edinburgh97 A (1984), 217–221. · Zbl 0552.34009
[9] Neuman, F.,Stationary groups of linear differential equations. Czechoslovak Math. J.34(109) (1984) 645–663. · Zbl 0573.34028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.